Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Norman, OK

April 2, 20104 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 2, 2010, 5:49 AM CDT for 4 counties in Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2010, 5:49 AM CDT (10:49 UTC)
Expired
Apr 2, 2010, 6:30 AM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Canadian County, OK, Kingfisher County, OK, Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:08 AM CDTTSTM WND GST 602 Nw Piedmont, OKQUARTER SIZE HAIL ALSO FELL AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS54 KOUN 021049
SVROUN
OKC017-073-083-109-021130-
/O.NEW.KOUN.SV.W.0013.100402T1049Z-100402T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
549 AM CDT FRI APR 2 2010

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  EASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 630 AM CDT

* AT 549 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHWEST OF EL RENO...MOVING NORTHEAST AT 60
  MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE CASHION...CEDAR VALLEY...CIMARRON
  CITY...CONCHO...CRESCENT...EL RENO...GUTHRIE...KINGFISHER...
  LOVELL...NAVINA...NORTHWESTERN OKLAHOMA CITY...OKARCHE...
  PIEDMONT...RICHLAND...SEWARD AND UNION CITY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 158 AND 163.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 117 AND 133.

LAT...LON 3613 9780 3594 9731 3538 9793 3548 9813
TIME...MOT...LOC 1049Z 217DEG 54KT 3550 9796

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:02 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 2, 3:02 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT FRI APR 2 2010

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
WESTERN PARTS OF THE FA THIS MORNING AS PAC COLD FRONT PUSHES INTO
THE AREA. STORMS HAVE BEGUN TO INCREASE A BIT IN INTENSITY ACROSS
N TX ZONES AS THEY MOVE INTO AXIS OF SOMEWHAT BETTER INSTABILITY
AND COULD STILL SEE A FEW SEVERE STORMS EARLY THIS MORNING.
WIDESPREAD STORMS EXPECTED AS SURFACE BOUDNARY PUSHES INTO EASTERN
AREAS LATER TODAY. GIVE THE STRONG SHEAR IN PLACE SEVERE THREAT
WILL CONTINUE FURTHER EAST AND MAY BE ENHANCED IF INSTABILITY
INCREASES WITH DAYTIME HEATING. STORMS ARE EXPECTED TO SHIFT EAST
OF THE AREA BY EARLY EVENING AS UPPER TROUGH AND FRONT EXIT THE
AREA. FIRE WEATHER WILL ALSO BE A CONCERN TODAY. STRONG WINDS AND
VERY DRY AIR IN THE WAKE OF THE COLD FRONT...ESP ACROSS SWRN PARTS
OF THE FA...LEAD TO UPGRADING FIRE WEATHER WATCH TO RED FLAG
WARNING FOR WESTERN NORTH TEXAS AND ADJACENT AREAS OF SW OK. DRY
WEATHER THEN EXPECTED THROUGH THE WEEKEND WITH NEXT SYSTEM
EXPECTED TO IMPACT THE AREA TUESDAY NIGHT/WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  42  74  49 /  60  10   0  10
HOBART OK         68  36  75  49 /  10  10   0  10
WICHITA FALLS TX  78  41  79  54 /  20  10   0  10
GAGE OK           62  28  75  43 /   0  10   0  10
PONCA CITY OK     72  40  72  49 /  60  10   0  10
DURANT OK         79  48  76  52 /  70  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     OKZ033>038-044-045.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     TXZ083>090.

&&

03/02
Hazardous weather outlook, Apr 2, 5:02 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
502 AM CDT FRI APR 2 2010

OKZ004>048-050>052-TXZ083>090-021700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
502 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS EAST OF A LINE FROM SEYMOUR TEXAS...TO
LAWTON...OKLAHOMA CITY...AND PONCA CITY OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM EARLY
THIS MORNING THROUGH THIS EVENING.

IMPACTS...

SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL.

DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY
THIS MORNING UNTIL THIS EVENING.

DISCUSSION...
AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST...A COLD
FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS TODAY. A NARROW AXIS
OF ELEVATED INSTABILITY EXISTS NEAR AND AHEAD OF THE COLD FRONT THIS
MORNING...AND ONGOING THUNDERSTORMS FROM WESTERN NORTH TEXAS INTO
SOUTHWEST OKLAHOMA ARE EXPECTED TO PERSIST INTO MID MORNING. MOST OF
THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS...BUT SEVERE HAIL TO
THE SIZE OF GOLFBALLS WILL BE POSSIBLE.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLD FRONT THIS
AFTERNOON. WITH THE COLD FRONT BEING THE PRIMARY LIFTING MECHANISM
IN THE PRESENCE OF A RELATIVELY STRONG CAP...STORMS ARE EXPECTED TO
FORM AS A LINE. THESE STORMS ARE EXPECTED TO CARRY A THREAT OF LARGE
HAIL AND SEVERE WIND GUSTS. AFTERNOON STORMS SHOULD BE LIMITED TO
AREAS NEAR AND EAST OF INTERSTATE 35...AND SHOULD EXIT THE NWS
NORMAN COUNTY WARNING AREA BY EARLY EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
DRY AIR...STRONG WEST WINDS...AND WARM TEMPERATURES WILL COMBINE TO
PRODUCE EXTREME WILDFIRE POTENTIAL ACROSS PORTIONS OF SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. SEE THE RED FLAG
WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Apr 2, 4:21 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT FRI APR 2 2010

TXZ088-020930-
BAYLOR TX-
421 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

AT 421 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOMARTON...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...BRIEF HEAVY AND FREQUENT LIGHTNING.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3340 9946 3363 9947 3382 9919 3343 9899
Special weather statement, Apr 2, 4:25 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT FRI APR 2 2010

OKZ037-038-021000-
TILLMAN OK-COMANCHE OK-
425 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN
COUNTIES.

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF INDIAHOMA...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3457 9882 3481 9879 3482 9831 3438 9883
      3452 9898
Special weather statement, Apr 2, 4:31 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 AM CDT FRI APR 2 2010

TXZ087-020945-
KNOX TX-
431 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

AT 432 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MUNDAY...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3348 9982 3378 9957 3359 9947 3341 9948
      3339 9953 3339 9972
Special weather statement, Apr 2, 4:36 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 AM CDT FRI APR 2 2010

TXZ085-086-088-089-021000-
WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX-
436 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

AT 435 AM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR MABELLE AND 5
MILES NORTHEAST OF BOMARTON...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3408 9900 3378 9863 3347 9897 3345 9933
      3367 9946
Special weather statement, Apr 2, 5:10 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 AM CDT FRI APR 2 2010

OKZ038-021045-
COMANCHE OK-
510 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

AT 510 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTERN
LAWTON...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3485 9852 3484 9816 3450 9847 3461 9865
Special weather statement, Apr 2, 5:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 AM CDT FRI APR 2 2010

OKZ023-024-027-021100-
CANADIAN OK-CADDO OK-GRADY OK-
532 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

AT 532 AM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
STECKER AND NEAR COGAR...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3573 9825 3571 9768 3521 9791 3489 9821
      3494 9840

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:11 AM CDTRed Flag WarningOUNComanche, Cotton, Greer, Harmon, Jackson, Jefferson and 2 more17 hr
Apr 2, 4:41 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa49 min
Apr 2, 4:45 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman45 min
Apr 2, 5:22 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens, Tillman38 min
Apr 2, 5:53 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, McClain37 min
Apr 2, 6:01 AM CDTSevere Thunderstorm WarningOUNStephens44 min
Apr 2, 6:15 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain45 min
Apr 2, 6:21 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma39 min
Apr 2, 6:28 AM CDTSevere Thunderstorm WarningOUNKay, Noble32 min
Apr 2, 6:47 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, Oklahoma, Pottawatomie43 min
Apr 2, 7:27 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne33 min
Apr 2, 12:30 PM CDTSevere Thunderstorm WarningOUNAtoka30 min
Apr 2, 2:46 PM CDTFire Weather WatchOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 5 more14 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.